Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 77, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 23, 1994, 2:57 PM EDT for Volusia County, Florida. It was in force for 63 min.
The area
The counties it named.
The facts
- Issued
- Jul 23, 1994, 2:57 PM EDT (18:57 UTC)
- Expired
- Jul 23, 1994, 4:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1457 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KMLB 231857 RRA SVRMLB FLC127-FLZ501-232000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 257 PM EDT SAT JUL 23 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING EFFECTIVE UNTIL 400 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...VOLUSIA COUNTY AND FOR MARINE INTERESTS ON THE COASTAL WATERS FROM... ...ORMOND BEACH TO NEW SMYRNA BEACH AT 255 PM RADAR INDICATED A SEVERE THUNDERSTORM NEAR DAYTONA BEACH. THE STORM WAS MOVING NORTHEAST AT 5 TO 10 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. RL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:22 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 23, 2:22 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 220 PM EDT SAT JUL 23 1994 LO LVL RDG AXIS WL RMN S OF FA THRU PD. GRIDDS DATA SHOW TAIL OF MID LAT H5 TROF ADVANCING TO VCNTY NE GLFMEX BY END OF PD. THERE4 DO NOT SEE ANY SGFNT DEEP LYR DRYING MECHANISMS THAT WL AFFECT FA AND WL CONT WITH SLGTLY ABV CLIMO POPS THRU PD. @1...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE @2...VOLUSIA BREVARD @3...INDIAN RIVER ST LUCIE MARTIN MCO TT 0742 091 072 092 2525 DAB TT 072 090 072 091 3535 MLB TT 073 090 073 090 3535 MLB...NONE RL
In the hours before
Special weather statement, Jul 23, 11:20 AM EDT, 3 hours 37 minutes before
FLZ041-044>047-053-054-058-059-064-501-231720- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1120 AM EDT SAT JUL 23 1994 ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA... THE HIGH PRESSURE RIDGE AXIS HAS SHIFTED TO SOUTH CENTRAL FLORIDA. THIS SHOULD RESULT IN THE WEST COAST SEA BREEZE FRONT MOVING ACROSS THE PENINSULA AND INTERACTING WITH THE EAST COAST SEA BREEZE FRONT CLOSE TO THE COAST BY EARLY EVENING. WITH DEEP MOISTURE OVER THE REGION A GOOD AMOUNT OF THUNDERSTORM ACTIVITY CAN BE EXPECTED. STRONG THUNDERSTORMS ARE POSSIBLE...ESPECIALLY ALONG THE EAST COAST AS THE SEA BREEZES MERGE. BOATERS AND THOSE ALONG THE BEACHES SHOULD BE ALERT FOR THUNDERSTORMS MOVING OFF OF THE MAINLAND LATER THIS AFTERNOON. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR WIND GUSTS OVER 40 MPH AND SMALL HAIL...AND WILL CONTAIN VERY HEAVY RAIN AND FREQUENT LIGHTNING. RL
Special weather statement, Jul 23, 11:21 AM EDT, 3 hours 36 minutes before
FLZ041-044>047-053-054-058-059-064-501-231720- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1120 AM EDT SAT JUL 23 1994 ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA... THE HIGH PRESSURE RIDGE AXIS HAS SHIFTED TO SOUTH CENTRAL FLORIDA. THIS SHOULD RESULT IN THE WEST COAST SEA BREEZE FRONT MOVING ACROSS THE PENINSULA AND INTERACTING WITH THE EAST COAST SEA BREEZE FRONT CLOSE TO THE COAST BY EARLY EVENING. WITH DEEP MOISTURE OVER THE REGION A GOOD AMOUNT OF THUNDERSTORM ACTIVITY CAN BE EXPECTED. STRONG THUNDERSTORMS ARE POSSIBLE...ESPECIALLY ALONG THE EAST COAST AS THE SEA BREEZES MERGE. BOATERS AND THOSE ALONG THE BEACHES SHOULD BE ALERT FOR THUNDERSTORMS MOVING OFF OF THE MAINLAND LATER THIS AFTERNOON. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR WIND GUSTS OVER 40 MPH AND SMALL HAIL...AND WILL CONTAIN VERY HEAVY RAIN AND FREQUENT LIGHTNING. RL
Special weather statement, Jul 23, 2:48 PM EDT, 9 minutes before
FLZ041-231950- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 249 PM EDT SAT JUL 23 1994 ...STRONG THUNDERSTORM OVER NORTHERN VOLUSIA COUNTY... AT 245 PM...RADAR INDICATED A RAPIDLY INTENSIFYING THUNDERSTORM ALONG THE COAST BETWEEN ORMOND BEACH AND DAYTONA BEACH. THE THUNDERSTORM WAS MOVING NORTHEAST AT 5 TO 10 MPH...BUT MAY CONTINUE TO BUILD SOUTHWARD ACROSS ALL OF THE DAYTONA BEACH AREA. THE STORM WAS PRODUCING FREQUENT LIGHTNING AND VERY HEAVY RAIN. ALSO STRONG WIND GUSTS OVER 40 MPH ARE POSSIBLE ALONG WITH SMALL HAIL. BOATERS OVER THE COASTAL WATERS SHOULD BE ALERT FOR THIS THUNDERSTORM AS STRONG WIND GUSTS MAY OCCUR WELL IN ADVANCE OF THE STORM. RL
Special weather statement, Jul 23, 2:49 PM EDT, 8 minutes before
FLZ041-231950- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 249 PM EDT SAT JUL 23 1994 ...STRONG THUNDERSTORM OVER NORTHERN VOLUSIA COUNTY... AT 245 PM...RADAR INDICATED A RAPIDLY INTENSIFYING THUNDERSTORM ALONG THE COAST BETWEEN ORMOND BEACH AND DAYTONA BEACH. THE THUNDERSTORM WAS MOVING NORTHEAST AT 5 TO 10 MPH...BUT MAY CONTINUE TO BUILD SOUTHWARD ACROSS ALL OF THE DAYTONA BEACH AREA. THE STORM WAS PRODUCING FREQUENT LIGHTNING AND VERY HEAVY RAIN. ALSO STRONG WIND GUSTS OVER 40 MPH ARE POSSIBLE ALONG WITH SMALL HAIL. BOATERS OVER THE COASTAL WATERS SHOULD BE ALERT FOR THIS THUNDERSTORM AS STRONG WIND GUSTS MAY OCCUR WELL IN ADVANCE OF THE STORM. RL
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.